MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR
Model Number A0393
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported that the cable had poor performance.The issue was found during an unspecified procedure.This was the second cable to fail in the procedure.There were no reports of harm.This report is related to linked patient identifier (b)(6), for the other failed cable in the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.It has been over 9 years since the subject device was manufactured.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the age-related wear in connection with repeated extreme bending or tensile loads most likely led to the breakage of single or all the wires in the cable.This can cause a voltage spike at the damaged area when the generator is activated, resulting in a spark that was noticeable due to the reported noise.It is likely the cause of the reported issue is most likely due to wear and tear in connection with improper handling.The event can be prevented by following the instructions for use (ifu) which state: this would be, firstly, that the service life of the cable is limited to 12 months.After this time, the cable should no longer be used.Additionally, the cable must be checked for damage before each use and after reprocessing.By gently pulling on the plug (max.20n), it can be determined whether the copper strand of the cable is already damaged.If the cable does not give way but remains rigid, the cable is most likely intact.In order not to shorten the service life of the cable any further, the cable should not be wound up with a loop diameter of less than 10cm and when pulling out the cable, the plug should be pulled and not the cable.Olympus will continue to monitor field performance for this device.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
HF-CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18138486
Report Number9610773-2023-03297
Device Sequence Number17782141
Product Code GCJ
UDI-Device Identifier04042761001656
UDI-Public04042761001656
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA0393
Device Lot Number439673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown